Xeloda 4.8.7

My chemo week is coming to an end, and I could not be happier. The last few days have been a challenge between the nausea, the fatigue, the weepy eyes and, of course, the hand-foot syndrome. The skin on my feet and hands has been getting worse with each chemo session, so I am trying to keep the skin intact with applications of various creams and lotions. I will admit that I have little patience for anything greasy, though at least on my feet I can cover it with loose socks, which I do for several hours each day with the application of the Aquaphor®. Being that I can’t do much else than read, write on the computer, watch television or nap, I can’t very well do either of the first two with gloppy hands. I try to time it all by applying my creams of choice, watching television, which often means napping, too, while it absorbs somewhat, and then wiping off the rest so I can either read of write. When I go to bed at night, I use Avon’s Foot Works Healthy Cracked Heel Relief cream with lidocaine, which seems to ease the pain along with absorbing well into the skin rather quickly, meaning I don’t have to wear socks to bed, which I hate.

Although I take my last dose of Xeloda® tonight, the side effects will continue for another couple days before they begin to subside. Usually, by the fourth day off chemo I start to feel the relief from the side effects, and I can start getting out again and resuming activities. Till then, it’s a lot of napping and watching television (though right now I am enjoying watching the Olympics).

5 6 7 8
© 2004–2012 Donna Peach. All rights reserved.
Advertisements

6 responses to “Xeloda 4.8.7

  1. Bless you dear Lady! Wishing you dreams of dancing, as always!

  2. Have you tried Jean’s Cream? I don’t know if it will work for this but I bought it for my niece (5 yrs old and terrible patches of eczema that she will scratch until she bleeds). It worked wonderfully for her. I like it for my dry elbows and heels. I hate that you are dealing with this.

    Giant hugs,
    AnneMarie

    http://www.jeanscream.com/

    xoxox

  3. Praying that relief will soon be coming. ~Sandy

  4. My hands look just like yours.My experience is different from yours, tho. I am on one week on, one off, and some weeks the h/f is much worse than others. My onc says it’s important to use a cream containing urea. Eucerin has a new product called Professional Repair, in which the second ingred. is urea. It absorbs quickly and does help the pain.

  5. Oops! You can tell this is an on week because I make lots of typos. My last name is actually Rustad. Funny–an example of the object of our discussion!

  6. How about asking your doc for a prescription for lidocaine ointment? I got some of this from one of my docs and it really helps with open/raw skin. I put it on before I shower, so the water doesn’t sting.
    Hope the side effects taper off quickly for you. XOXOX Rebecca

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s